Urology Expert Forum
Vicodin / Norco increasing serum creatinine levels
About This Forum:

Questions in the Urology forum are answered by medical professionals at Healthcare Magic. Topics covered include benign prostate disease, penis curvature, cystisis, kidney stones, pediatric urology, prostate, sexual dysfunction, urinary tract infections (UTI), and urological cancers.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Vicodin / Norco increasing serum creatinine levels

I am a type 1 diabetic of 31 years and am 33 yo.  5'8" 160lbs, mostly all muscle.  I exercise a lot, I always have.  I have good control over my diabetes but have had some normal wear and tear that comes with the disease, but nothing major at all.  When I was 13 my kidney's shut down for about 3 months due to a bacterial infection.  I was on peritoneal dialysis during this time.  Some kidney damage occured, and have had high blood pressure as a result.  I have a degree in biochemistry and am active in the diabetic community so feel free to get technical as can be, if needed.

I have developed migraines about 3 years ago.  I don't get them often, 3 times a year at most.  When I get these migraines Norco for the head pain and phenegran for the nausea work well for me.  However, I notice that when I take norco / vicodin it raises my serum creatinine levels.  Normal range for my creatinine is 1.1-1.4 mg/dl, but when I take norco it can get up to 1.7.

My question is; Is this normal that while taking Norco / Vicodin that my Serum Creatnine levels will rise?  Also is this bad for me?  I notice that after about a month of stopping norco after maybe 3 days of use my levels fall back to normal.  I get blood work done at minimum quarterly.
Related Discussions
233190_tn?1278553401
It is not normal for the creatinine to rise while taking Norco or Vicodin.  I would calculate your GFR - with examines kidney function and takes into account your weight.  In your case, a creatinine of 1.7 translates to a GFR in the 60's.  This suggests that the medication may be affecting kidney function.  

Ultrasound of the kidneys as well as microscopic examination of the urine should be considered.

If the creatinine rises when you take the Norco, I would suggest finding another medication which may have less effect on the kidneys.

This options should be discussed with your personal physician.

Followup with your personal physician is essential.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin, M.D.
kevinmd_
1 Comment
Blank
Avatar_n_tn
0
Blank
Continue discussion Blank
This Forum's Experts
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank